Alert archive / Kansas / Red Flag Warnings in 2022

Red Flag Warning 8, NWS Wichita, KS

March 28, 202220 counties in Kansas

NWS Wichita, KS issued this red flag warning at Mar 28, 2022, 3:41 PM CDT for 20 counties in Kansas. It took effect at Mar 29, 2022, 12:00 PM CDT. It was in force for 8 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 28, 2022, 3:41 PM CDT (20:41 UTC)
In effect from
Mar 29, 2022, 12:00 PM CDT
Expired
Mar 29, 2022, 7:44 PM CDT
In force
8 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 42 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 29, 2:37 PM CDTNON-TSTM WND GST 61Great Bend Airport, KS
Mar 29, 4:19 PM CDTNON-TSTM WND GST 63Russell Airport, KS
Mar 29, 5:47 PM CDTTSTM WND GST 603 S Walton, KSESTIMATED 60 MPH WIND GUST.
Mar 29, 7:36 PM CDTTSTM WND DMG3 S Cottonwood Falls, KS1 INCH AND LARGER TREE LIMBS DOWNED BY THUNDERSTORM WIND GUST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 8.7 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2022-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2022-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2141 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
314 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

080 
WWUS83 KICT 282041
RFWICT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Wichita KS
341 PM CDT Mon Mar 28 2022

KSZ032-033-047-048-050-067-082-091-291200-
/O.UPG.KICT.FW.A.0007.220329T1700Z-220330T0100Z/
/O.NEW.KICT.FW.W.0008.220329T1700Z-220330T0300Z/
Russell-Lincoln-Barton-Ellsworth-Rice-Reno-Kingman-Harper-
341 PM CDT Mon Mar 28 2022

...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM CDT TUESDAY FOR
EXTREME GRASSLAND FIRE DANGER. THIS IS A POTENTIALLY DANGEROUS
SITUATION FOR FIRE WEATHER ZONES 032...033...047...048...050...
067...082 AND 091...

The National Weather Service in Wichita has issued a Red Flag
Warning for extreme grassland fire danger. This is a potentially
dangerous situation, which is in effect from noon to 10 PM CDT
Tuesday. The Fire Weather Watch is no longer in effect.

* Extreme Grassland Fire Danger...Is forecast.

* Winds...South 20 to 30 mph with gusts up to 55 mph.

* Relative Humidity...As low as 10 to 15 percent.

* Impacts...Any fires that develop will likely spread rapidly and
  become very difficult to control. Outdoor burning is not
  recommended. This has the potential to be a higher end fire day
  for this area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity and warm temperatures
can contribute to extreme fire behavior.

Please advise the appropriate officials or fire crews in the
field of this fire weather product.

Please be aware of your surroundings and be ready to take action
should a fire threaten your area.

&&

$$

Martin

KSZ068-083-092-291200-
/O.EXB.KICT.FW.A.0007.220329T1700Z-220330T0300Z/
Harvey-Sedgwick-Sumner-
341 PM CDT Mon Mar 28 2022

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE 
WEATHER ZONES 068... 083 AND 092...

The National Weather Service in Wichita has issued a Fire Weather
Watch for extreme grassland fire danger, which is in effect from 
Tuesday afternoon through Tuesday evening.

* Extreme Grassland Fire Danger...Is forecast.

* Winds...South 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 25 percent.

* Impacts...Any fires that develop will likely spread rapidly 
  and become very difficult to control. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A fire weather watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

Please advise the appropriate officials or fire crews in the
field of this fire weather product.

Please be aware of your surroundings and be ready to take action
should a fire threaten your area.

&&

$$

Martin

KSZ049-051-291200-
/O.EXT.KICT.FW.A.0007.220329T1700Z-220330T0300Z/
Saline-McPherson-
341 PM CDT Mon Mar 28 2022

...FIRE WEATHER WATCH NOW IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR 
FIRE WEATHER ZONES 049 AND 051...

* Extreme Grassland Fire Danger...Is forecast.

* Winds...South 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 20 percent.

* Impacts...Any fires that develop will likely spread rapidly and
  become very difficult to control. Outdoor burning is not
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A fire weather watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

Please advise the appropriate officials or fire crews in the
field of this fire weather product.

Please be aware of your surroundings and be ready to take action
should a fire threaten your area.

&&

$$

Martin
4 follow-up statements
897 
WWUS83 KICT 290805
RFWICT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Wichita KS
305 AM CDT Tue Mar 29 2022

KSZ049-051-292315-
/O.UPG.KICT.FW.A.0007.220329T1700Z-220330T0300Z/
/O.EXA.KICT.FW.W.0008.220329T1700Z-220330T0300Z/
Saline-McPherson-
305 AM CDT Tue Mar 29 2022

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS
EVENING FOR EXTREME GRASSLAND FIRE DANGER. THIS IS A POTENTIALLY
DANGEROUS SITUATION FOR FIRE WEATHER ZONES 049 AND 051...

The National Weather Service in Wichita has issued a Red Flag
Warning for extreme grassland fire danger. This is a potentially
dangerous situation, which is in effect from noon today to 10 PM
CDT this evening. The Fire Weather Watch is no longer in effect.

* Extreme to catastrophic Grassland Fire Danger...Is forecast.

* Winds...South 25 to 35 mph with gusts up to 50 mph.

* Relative Humidity...As low as 20 percent.

* Impacts...Any fires that develop will likely spread rapidly 
  and become very difficult to control. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity and warm temperatures
can contribute to extreme fire behavior.

Please advise the appropriate officials or fire crews in the
field of this fire weather product.

Please be aware of your surroundings and be ready to take action
should a fire threaten your area.

&&

$$

KSZ068-083-092-292315-
/O.UPG.KICT.FW.A.0007.220329T1700Z-220330T0300Z/
/O.EXA.KICT.FW.W.0008.220329T1700Z-220330T0300Z/
Harvey-Sedgwick-Sumner-
305 AM CDT Tue Mar 29 2022

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS
EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 
068...083 AND 092...

The National Weather Service in Wichita has issued a Red Flag
Warning for extreme grassland fire danger, which is in effect 
from noon today to 10 PM CDT this evening. The Fire Weather Watch 
is no longer in effect.

* Extreme Grassland Fire Danger...Is forecast.

* Winds...South 25 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 33 percent.

* Impacts...Any fires that develop will likely spread rapidly 
  and become very difficult to control. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity and warm temperatures
can contribute to extreme fire behavior.

Please advise the appropriate officials or fire crews in the
field of this fire weather product.

Please be aware of your surroundings and be ready to take action
should a fire threaten your area.

&&

$$

KSZ052-053-069-070-093-094-098-292315-
/O.EXA.KICT.FW.W.0008.220329T1700Z-220330T0300Z/
Marion-Chase-Butler-Greenwood-Cowley-Elk-Chautauqua-
305 AM CDT Tue Mar 29 2022

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS
EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 
052...053...069... 070...093...094 AND 098...

The National Weather Service in Wichita has issued a Red Flag
Warning for extreme grassland fire danger, which is in effect 
from noon today to 10 PM CDT this evening.

* Extreme Grassland Fire Danger...Is forecast.

* Winds...South 25 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 37 percent.

* Impacts...Any fires that develop will likely spread rapidly 
  and become very difficult to control. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity and warm temperatures
can contribute to extreme fire behavior.

Please advise the appropriate officials or fire crews in the
field of this fire weather product.

Please be aware of your surroundings and be ready to take action
should a fire threaten your area.

&&

$$

KSZ032-033-047-048-050-067-082-091-292315-
/O.CON.KICT.FW.W.0008.220329T1700Z-220330T0300Z/
Russell-Lincoln-Barton-Ellsworth-Rice-Reno-Kingman-Harper-
305 AM CDT Tue Mar 29 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM
CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER. THIS IS A
POTENTIALLY DANGEROUS SITUATION FOR FIRE WEATHER ZONES 032...
033...047...048...050...067...082 AND 091...

* Extreme to catastrophic Grassland Fire Danger...Is forecast.

* Winds...Southwest 25 to 35 mph with gusts up to 55 mph.

* Relative Humidity...As low as 13 percent.

* Impacts...Any fires that develop will likely spread rapidly 
  and become very difficult to control. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity and warm temperatures can
contribute to extreme fire behavior.

Please advise the appropriate officials or fire crews in the
field of this fire weather product.

Please be aware of your surroundings and be ready to take action
should a fire threaten your area.

&&

$$
718 
WWUS83 KICT 291958
RFWICT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Wichita KS
258 PM CDT Tue Mar 29 2022

KSZ032-033-047>051-067-082-091-300300-
/O.CON.KICT.FW.W.0008.000000T0000Z-220330T0300Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Reno-
Kingman-Harper-
258 PM CDT Tue Mar 29 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR EXTREME GRASSLAND FIRE DANGER. THIS IS A POTENTIALLY
DANGEROUS SITUATION FOR FIRE WEATHER ZONES 032...033...047...
048...050...067...082 AND 091...

* Extreme to catastrophic Grassland Fire Danger...Is forecast.

* Winds...South 30 to 40 mph with gusts up to 70 mph.

* Relative Humidity...As low as 13 percent.

* Impacts...Any fires that develop will likely spread rapidly 
  and become very difficult to control. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity and warm temperatures can
contribute to extreme fire behavior.

Please advise the appropriate officials or fire crews in the
field of this fire weather product.

Please be aware of your surroundings and be ready to take action
should a fire threaten your area.

&&

$$

KSZ052-053-068>070-083-092>094-098-300300-
/O.CON.KICT.FW.W.0008.000000T0000Z-220330T0300Z/
Marion-Chase-Harvey-Butler-Greenwood-Sedgwick-Sumner-Cowley-Elk-
Chautauqua-
258 PM CDT Tue Mar 29 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES
068...083 AND 092...

* Extreme Grassland Fire Danger...Is forecast.

* Winds...South 25 to 30 mph with gusts up to 50 mph.

* Relative Humidity...As low as 37 percent.

* Impacts...Any fires that develop will likely spread rapidly 
  and become very difficult to control. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity and warm temperatures can
contribute to extreme fire behavior.

Please advise the appropriate officials or fire crews in the
field of this fire weather product.

Please be aware of your surroundings and be ready to take action
should a fire threaten your area.

&&

$$
783 
WWUS83 KICT 292359
RFWICT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Wichita KS
659 PM CDT Tue Mar 29 2022

KSZ052-053-068>070-083-092>094-098-300100-
/O.CAN.KICT.FW.W.0008.000000T0000Z-220330T0300Z/
Marion-Chase-Harvey-Butler-Greenwood-Sedgwick-Sumner-Cowley-Elk-
Chautauqua-
659 PM CDT Tue Mar 29 2022

...RED FLAG WARNING IS CANCELLED FOR EXTREME GRASSLAND FIRE
DANGER FOR FIRE WEATHER ZONES 052...053...068...069...070...083...
092...093...094 AND 098...

The National Weather Service in Wichita has cancelled the Red
Flag Warning.

Humidity levels have risen ahead of the approaching showers and
thunderstorms. South winds will remain gusty though critical fire
conditions are not expected the rest of the evening.

$$

KSZ032-033-047>051-067-082-091-300300-
/O.CON.KICT.FW.W.0008.000000T0000Z-220330T0300Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Reno-
Kingman-Harper-
659 PM CDT Tue Mar 29 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES
032...033...047...048...049...050...051...067...082 AND 091...

* Extreme Grassland Fire Danger...Is forecast.

* Winds...Southwest 20 to 30 mph with gusts up to 45 mph becoming
  west to northwest.

* Relative Humidity...As low as 27 percent.

* Impacts...Any fires that develop will likely spread rapidly 
  and become very difficult to control. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity and warm temperatures can
contribute to extreme fire behavior.

Please advise the appropriate officials or fire crews in the
field of this fire weather product.

Please be aware of your surroundings and be ready to take action
should a fire threaten your area.

&&

$$
793 
WWUS83 KICT 300044
RFWICT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Wichita KS
744 PM CDT Tue Mar 29 2022

KSZ032-033-047>051-067-082-091-300145-
/O.CAN.KICT.FW.W.0008.000000T0000Z-220330T0300Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Reno-
Kingman-Harper-
744 PM CDT Tue Mar 29 2022

...RED FLAG WARNING IS CANCELLED FOR EXTREME GRASSLAND FIRE
DANGER FOR FIRE WEATHER ZONES 032...033...047...048...049...050...
051...067...082 AND 091...

The National Weather Service in Wichita has cancelled the Red
Flag Warning.

Humidity levels have increased and winds are not as strong and
rain is becoming more numerous across much of the area. Therefore
the red flag warning has been cancelled. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this red flag warning went out at Mar 28, 3:12 PM CDT, 29 minutes earlier.

Area forecast discussion, Mar 28, 3:12 PM CDT, 29 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
312 PM CDT Mon Mar 28 2022

...Significant Fire Danger Possible Tuesday...

.SHORT TERM...(This evening through Thursday night)
Issued at 306 PM CDT Mon Mar 28 2022

* Spring storm to bring multiple hazards to the area Tuesday/Tuesday
  night

Early this afternoon, low pressure continues to slowly deepen in the
lee of the Rockies in advance of a well-defined, and deep, upper low
that is currently moving ashore along the California coastline.
Meanwhile, a developing warm front extends southeast from the SFC
low, and stretches from the TX/OK Panhandles through southern OK and
on into northern Louisiana. As the upper low moves inland, a broadly
diffluent flow aloft combined with the exit region of the upper jet
and increasing mid-level height falls will support a more rapid
deepening of low pressure in the lee of the Rockies through Tuesday.
This will act to increase the low-level flow across the Southern and
Central Plains, pulling the warm front north into northern Kansas by
Tuesday afternoon. Meanwhile, a plume of very dry air over the High
Plains, currently characterized by dewpoints in the single digits
and teens, will get pulled northeast from eastern New Mexico into
western/central Kansas Tuesday afternoon as a strengthening
southwesterly flow develops south of the deepening SFC low. The
drying will only be further enhanced by downslope effects. Lastly, a
developing cold front will eventually sweep slowly southeast across
central/eastern KS Tuesday night-Wednesday morning, finally clearing
the area by early Wednesday afternoon. This will be a classic, multi-
hazard mid-latitude spring storm to impact the Plains. Let's break
down the various threats.

Likely the most notable hazard with this event will be fire weather.
A strong, southwesterly low to mid level jet will overspread the
warming and drying airmass in the wake of the dryline, setting the
stage for a dangerous fire day along and south of I-70 and along and
west of I-135. How far east the threat extends will depend on how
far east the dryline gets. Model guidance generally agree on the
above-outlined area, but there's some potential for this threat to
extend as far east as a line from Salina to Wichita. It should be
noted that, conceptually-speaking, this matches with research on
higher end fire days for this region, so please understand that this
fire event has the potential to be a more significant one. Forecast
soundings behind the dryline all point towards very deep mixing,
with moderate to strong winds within the mixed layer supporting
wind gusts of 50+ mph. It's entirely plausible that there will be
some wind gusts near 60 mph where the deepest mixing occurs
beneath the strong, SW mid-level jet. East of the dryline, the
wind speeds/gusts will be more gradient-driven, but even with
shallow to modest mixing, should still support a widespread area
of 35-50 mph wind gusts. A Wind Advisory will be issued where the
potential for 45+ mph gusts is the highest. Of note, a small High
Wind Warning may eventually be needed if the potential for 55-60
mph gusts increases behind the dryline. A Red Flag Warning will be
issued where the best overlap of wind and dry air will be, and
where confidence in dangerous fire conditions is the highest. A
Fire Weather Watch will be in effect where dangerous fire
conditions are possible, but where confidence is lower due to
uncertainties with how far east the dryline will mix. Lastly, the
above-mentioned cold front moving through, which accompanied by
higher humidity values, will keep dangerous fire conditions going
longer than normal into the evening due to the impact the wind
shift will have on any ongoing fires.

Now to the convective side of this event. A sharpening dryline will
setup from roughly Salina south through Wichita, and then on south
into western Oklahoma. Along/east of the dryline, modest boundary
layer moistening beneath steep lapse rates may support 250-750
MUCAPE during peak heating. Strong low-level warming will lead to a
fairly stout capping inversion. However, perhaps enough low-level
convergence could support some high-based showers/thunderstorms mid
to late afternoon. While weak, any shower or storm that develops
could mix down some strong wind gusts given the strong winds aloft.
Later Tuesday evening through Tuesday night, an 120kt upper jet will
nose into the destabilizing warm sector, providing increased large-
scale forcing for ascent. The jet will take on more of a meridional
orientation, with a coupled jet structure developing. This will lead
to increasingly stronger lift with time through the night. Warm
temps aloft will continue to be a limiting factor for deeper
convection, but with time, cooling aloft plus the increased lift,
and continued low-mid level moistening should allow an increased
risk of convection, especially as low-level convergence increases
along the advancing cold front. Where this overlap occurs is still
somewhat uncertain, but generally appears to be focused east of the
KS Turnpike. Where convection develops, shear parallel to the SFC
boundaries should lead to a quick clustering of storms and, as SPC
noted, should lead to more of a linear mode with time. Where
shear/instability is maximized, sporadic instances of large hail and
damaging wind gusts will be possible. It still looks like the
tornado threat is low this go around, especially given a less than
favorable storm mode and weaker instability. That said, should
moisture and instability end up higher, a low-end tornado threat
could occur.

Forecast-wise, there weren't many changes from the previous forecast
shift. The main change was to lower dewpoints a bit further behind
the dryline, mainly due to the dry air already in place to the west
just waiting to get pulled into the area. Otherwise, the forecast
and potential hazards look good.

On the backside of this system, strong north winds will bring much
cooler air into the area, along with a continued risk of showers and
possibly a few sub-severe thunderstorms.

Martin

.LONG TERM...(Thursday through Sunday)
Issued at 237 AM CDT Mon Mar 28 2022

Lingering central CONUS longwave troughing will support continued
seasonably cool temperatures through Thursday. By Friday afternoon
through Saturday morning, deterministic and ensemble consensus
supports increasing rain chances across the forecast area, as a
potent upper shortwave traverses Mid-America. Moisture/instability
appear limited with this next system, so not expecting strong or
severe storms, although degree of forcing may support widespread
modest rainfall amounts. A warming trend is expected by Sunday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1231 PM CDT Mon Mar 28 2022

VFR conditions are expected for the next 24 hours. Low-mid level
moisture will gradually return overnight, but most of the Cigs
associated with the increased moisture will be in the mid levels.
With the increasing low level jet, expect low level wind to also
increase across the forecast overnight as well.

Ketcham

&&

.FIRE WEATHER...
Issued at 306 PM CDT Mon Mar 28 2022

* Significant fire danger possible Tuesday

Strong, southwesterly winds (possibly gusting 50+ mph) will
overspread a dry to very dry airmass in the wake of a dryline
Tuesday afternoon and evening, supporting dangerous fire
conditions. The potential exists for this to be a more significant
fire weather day for areas south of I-70 and west of I-135. A Red
Flag Warning has been issued where confidence in the most
dangerous fire conditions is, while a Fire Weather Watch is in
effect for areas where the potential exists, but isn't as high as
further west.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    57  82  44  54 /   0  20  50  50
Hutchinson      54  86  40  52 /   0  20  40  40
Newton          55  81  42  51 /   0  20  50  40
ElDorado        57  79  45  54 /   0  10  60  50
Winfield-KWLD   60  80  47  56 /   0  10  70  60
Russell         47  85  36  51 /   0   0  40  30
Great Bend      50  86  37  51 /   0   0  30  30
Salina          51  86  40  51 /   0  20  40  40
McPherson       52  85  40  51 /   0  20  40  40
Coffeyville     58  76  54  63 /   0   0  90  80
Chanute         54  76  51  61 /   0   0  80  80
Iola            52  76  51  60 /   0   0  80  80
Parsons-KPPF    56  76  53  61 /   0   0  90  80

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Tuesday afternoon through Tuesday
evening for KSZ049-051-068-083-092.

Wind Advisory from 10 AM to 8 PM CDT Tuesday for KSZ032-033-
047>053-067>070-082-083-091>094-098.

Red Flag Warning from noon to 10 PM CDT Tuesday for KSZ032-033-
047-048-050-067-082-091.

&&

SHORT TERM...RM
LONG TERM...ADK
AVIATION...Ketcham
FIRE WEATHER...RM
Hazardous weather outlook, Mar 28, 3:03 AM CDT, 12 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
303 AM CDT Mon Mar 28 2022

KSZ032-033-047>053-067>072-082-083-091>096-098>100-290815-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
303 AM CDT Mon Mar 28 2022

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Very high to extreme grassland fire danger will impact the region
Tuesday, highest across central and south-central Kansas.

Strong south winds gusting up to 45 mph will be common Tuesday.

The risk of thunderstorms are expected to increase Tuesday evening
and night across central and eastern portions of Kansas. At this
time, the primary hazards will be quarter size hail and 60 mph
winds. Minor flooding may occur as well.

A few thunderstorms are possible again Friday through Saturday, but
the risk of severe weather looks very low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

&&

For a graphical version of this information, see our webpage at:
https://weather.gov/crh/ghwo?sid=ict

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 2:41 AM CDTFire Weather WatchICTBarton, Ellsworth, Harper, Harvey, Kingman, Lincoln and 7 more24 hr
Mar 28, 3:44 PM CDTWind AdvisoryICTAllen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more32 hr

Nearby

Red Flag Warnings in Kansas, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.